Show Summary Details
Page of

Antiepileptic Drugs and Weight Change 

Antiepileptic Drugs and Weight Change
Chapter:
Antiepileptic Drugs and Weight Change
Author(s):

Ali A. Asadi-Pooya

and Michael R. Sperling

DOI:
10.1093/med/9780190214968.003.0028
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2016. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 23 October 2019

Many patients experience weight change after starting an antiepileptic drug (AED). Some AEDs are associated with weight loss, some with weight gain, and others have no effect. Weight gain is associated with an increased risk of comorbidities (e.g., type 2 diabetes mellitus and heart diseases) and impairs quality of life and self-esteem.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.